What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 10:33 AM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 10:33 AM MST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1133 AM MDT Sun Jun 19 2022
.SHORT TERM...(Today through Tuesday)
Issued at 300 AM MDT Sun Jun 19 2022
Hot and windy conditions will occur once again today with highs
back into the upper 90s and lower 100s with breezy to windy south
winds. Will see some isolated showers and thunderstorms develop
in Colorado by the afternoon with lee trough making its way into
the area. Instability and shear will be lacking and no severe
storms are expected. However, with inverted-V soundings and DCAPE
up to 1500 j/kg cannot rule out a stronger wind gust. Showers will
dissipate after sunset. Low temperatures tonight will be in the
60s and 70s.
Upper ridge axis shifts a little further east on Monday with a
cold front moving into eastern Colorado and prefrontal trough in
northwest Kansas. Short term CAMs highlighting the trough as
focus for convective initiation in the afternoon, roughly along a
Tribune to McCook line, after 21z. Environment near the trough
will be weakly unstable with mixed layer CAPE 1000-1500 j/kg,
DCAPE about the same, and deep layer shear around 20 kts. So,
appears to be a marginal set up for severe storms with wind the
primary hazard, but perhaps some hail up to quarter size as well
with any stronger updraft. Lack of shear will be a limiting
factor, however. Storms dissipate by around 03z Monday evening.
High temperatures will once again be in the upper 90s to lower
100s with breezy to windy southwest winds. Cold front will make
its way through the area Monday night with northerly winds by
early Tuesday morning. Low temperatures will range from the mid
50s in northeast Colorado behind the front to the upper 60s in
Hill City ahead of it.
Front will clear the area by Tuesday morning with lighter winds
shifting from north in the morning to east to northeast by the
afternoon. Temperatures will be closer to normal with highs
ranging from the lower 80s in northeast Colorado to the lower 90s
in Hill City and McCook. Scattered showers and thunderstorms will
move in from the southwest Tuesday afternoon and evening with a
weak shortwave trough rotating around the ridge which will have
moved into Arkansas/Texas area. Model forecast soundings show
little to no instability, but with just a hint of non-zero MUCAPE.
So, no severe storms expected, but maybe a few rumbles of thunder
with the showers. QPF is generally less than a tenth of an inch. Low
temperatures will be in the 50s and 60s.
.LONG TERM...(Wednesday through Saturday)
Issued at 225 AM MDT Sun Jun 19 2022
For this long-term forecast pattern, there has been a noticeable
shift in the overall projected pattern to develop by the end of this
week. Zonal flow is still anticipated to take shape for the middle
of the week, but forecast guidance is no longer depicting a larger
ridge of high pressure redeveloping across the Rockies by the
weekend. What this means for the Tri-State Region is that another
prolonged period of heat is no longer anticipated. In fact, forecast
guidance indicates that another weak cold front should move into the
region Saturday and Sunday, which should produce another sensible
dip in temperatures similar to what will be observed on Tuesday.
Now, despite the cold front coming in, there should still be a few
hot days to get through Thursday through Saturday before those
cooler temperatures are observed...just simply stating that it no
longer looks like a more prolonged heatwave type event lasting
through the weekend and into early next week. Highs each day
Thursday through Saturday should be in the 90s to hitting the
century mark for some locations. Wednesday now looks to be trending
cooler as well as it seems forecast guidance is indicating some
widespread cloud cover over the region, likely a result of
southwestern monsoonal moisture moving northeast across the Plains.
When it comes to precipitation, as a result of the zonal flow,
disturbances should continue to pass over the region throughout this
long-term forecast period. Currently, the best chances for
thunderstorms arrive on Wednesday, and then again Saturday into
Sunday. This is when the upper level disturbance should combine with
lingering surface boundaries to produce at least scattered storms.
It is possible that thunderstorm chances persist as the heat builds
back in, in other words, on Thursday and Friday, though chances for
precipitation do drop off as forcing looks much weaker for these
days. Regarding severe weather chances, the current threat for
Wednesday appears low. Shear does increase in the late afternoon,
mainly east of Highway 83. However, the instability axis remains
well to the east...over central Kansas, which with the instability
and shear not co-located, a severe weather situation would appear
unlikely. Therefore, most likely, storms would exhibit airmass
thunderstorm tendencies, but perhaps a cluster or two of non-severe
storms form. For the weekend storms that are forecast, it does
appear that a more favorable set-up takes shape across the Tri-State
Region. Higher surface moisture is anticipated with this frontal
passage, and this should result in higher instability/CAPE values
being observed. In addition, as upper level disturbances move
through, the wind field aloft improves and with the turning winds
along the front, the overall wind shear values increase as well.
That being said, there is a lot to be resolved for this severe
weather potential, including exact instability and shear values,
timing of the upper level disturbances, and most importantly, the
mesoscale surface features (front and residual outflow boundaries).
Therefore, will hold off on any severe weather mention for next
weekend for the time being but it is something to monitor.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1132 AM MDT Sun Jun 19 2022
Both KGLD and KMCK expect to see VFR conditions throughout the 18Z
TAF period. KGLD begins with southerly winds at 25G25 kts that
expect to decrease to 16G26 kts around 02Z. At 05Z, KGLD sees
southerly LLWS of 50 kts at 2 kft that lasts until 08Z. At 16Z,
KGLD winds look to become southwesterly at 25G25 kts. KMCK starts
with southerly winds at 23G33 kts that decrease to 16G26 kts by
02Z. Southerly LLWS of 50 kts at 2 kft is seen at KMCK by 05Z when
winds slow to around 17 kts. At 12Z, LLWS ends at KMCK when winds
become south-southwesterly at 16G26 kts then increase to 20G30 kts
at 15Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...024
LONG TERM...RRH
AVIATION...076
Hazardous weather outlook, Jun 19, 10:43 AM MST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1143 AM MDT Sun Jun 19 2022
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201745-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1143 AM MDT Sun Jun 19 2022 /1243 PM CDT Sun Jun 19 2022/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Elevated fire weather conditions are expected once again in the
Colorado and Kansas border area due to gusty south winds and low
humidity.
Isolated showers and thunderstorms will develop this afternoon and
persist into the early evening. Locally strong winds will be
possible near any shower or thunderstorm.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...
Scattered showers and thunderstorms Monday afternoon and evening
will be capable of producing locally strong wind gusts.
A chance for showers and thunderstorms continues Tuesday and
Wednesday. A few strong storms will be possible with wind the
primary hazard, but widespread severe weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected to be required. Please report any
fires sighted to your local dispatch.
In the hours before
Special weather statement, Jun 19, 12:05 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Goodland KS
105 PM MDT Sun Jun 19 2022
COZ092-191930-
Cheyenne County CO-
105 PM MDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of western Cheyenne
County in east central Colorado through 130 PM MDT...
At 105 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Kit Carson, or 29 miles west of Cheyenne Wells, moving
north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Cheyenne
County in east central Colorado, including the following locations...
Wild Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
&&
LAT...LON 3904 10303 3904 10256 3868 10283 3870 10303
TIME...MOT...LOC 1905Z 201DEG 28KT 3878 10290
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TriggLocal storm report, Jun 19, 12:15 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
115 PM MDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM NON-TSTM WND GST 13 NNW RULETON 39.52N 101.93W
06/19/2022 M51 MPH SHERMAN KS MESONET
MESONET STATION FW1147 16 NW GOODLAND.
&&
TTLocal storm report, Jun 19, 12:29 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
129 PM MDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM NON-TSTM WND GST 1 NNE GOODLAND 39.37N 101.70W
06/19/2022 M54 MPH SHERMAN KS ASOS
ASOS STATION KGLD GOODLAND.
&&
TTSpecial weather statement, Jun 19, 12:40 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Goodland KS
140 PM MDT Sun Jun 19 2022
COZ091-092-192000-
Kit Carson County CO-Cheyenne County CO-
140 PM MDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of north central
Cheyenne and south central Kit Carson Counties in east central
Colorado through 200 PM MDT...
At 140 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Kit Carson, or 24 miles west of Cheyenne Wells, moving
north at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of north central
Cheyenne and south central Kit Carson Counties in east central
Colorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3880 10271 3886 10290 3912 10283 3908 10250
TIME...MOT...LOC 1940Z 200DEG 30KT 3890 10279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Trigg